Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 4, 2016, 2:35 PM EDT for Talbot County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 2:35 PM EDT (18:35 UTC)
- Expired
- Aug 4, 2016, 3:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
County Talbot County, GA
The radar
The Atlanta radar (KFFC), 50 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 466 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
002
WWUS82 KFFC 041835
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
235 PM EDT THU AUG 4 2016
GAZ067-069-078-079-041900-
HARRIS GA-TALBOT GA-UPSON GA-MERIWETHER GA-
235 PM EDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARRIS...NORTHERN
TALBOT...WESTERN UPSON AND SOUTHEASTERN MERIWETHER COUNTIES UNTIL 300
PM EDT...
AT 234 PM EDT...A STRONG THUNDERSTORM WAS OVER MANCHESTER...OR 12
MILES NORTH OF TALBOTTON...MOVING SOUTHEAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TALBOTTON...MANCHESTER...WOODBURY...WAVERLY HALL...WARM SPRINGS...
WOODLAND...PRATTSBURG...RALEIGH...PLEASANT HILL...HARRIS CITY...
BAUGHVILLE...OLIVE BRANCH...PO BIDDY CROSSROADS...BIG LAZER CREEK
WMA... FLINT HILL AND SPREWELL BLUFF STATE PARK.
LAT...LON 3303 8454 3302 8453 3301 8454 3300 8453
3299 8453 3298 8452 3297 8452 3298 8450
3273 8432 3272 8434 3271 8434 3263 8473
3300 8476
TIME...MOT...LOC 1834Z 336DEG 16KT 3285 8460
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 1:28 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 4, 1:28 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 128 PM EDT THU AUG 4 2016 .PREV DISCUSSION... /Issued 958 AM EDT THU AUG 4 2016/ UPDATE... No major changes needed to the ongoing forecast for now. There are some differences within the hi-res models for convective development this afternoon/evening but there are also some common trends. Most of the activity should remain sct for much of the day. The greatest concentration of precip should be across the SE, in the vicinity of an old frontal boundary. PREV DISCUSSION... /Issued 735 AM EDT THU AUG 4 2016/ SHORT TERM /Today through Friday/... Persistent convection across the far northeast overnight in upslope low-level flow. This area remains isolated and has shown a general decrease in coverage and intensity over the past few hours. Forecast area remains under north/northwest upper flow through the period. Short wave moves into the Ohio Valley today and medium range models turn this feature south tonight through Friday. The wave is show to weaken some as it turns south but should keep rain chances fairly good across the forecast area through the period. Some potential for isolated localized heavy rain across the northeast mountains today where east to southeast low-level flow is enhanced by upslope and Precipitable Water is expected to remain fairly high. Instability is not too impressive...even during the afternoon heating peak so widespread severe potential remains low. 20 LONG TERM /Friday Night through Wednesday/... Models continue to indicate that Saturday will largely be a day between major weather systems with deep layer moisture confined to the north and south of the area. Precipitable water values for the Atlanta metro will only be on the order of 1.3 to 1.4 inches which is quite less than the past few days. Still enough over the extreme se portion of the area to warrant likely pops but elsewhere including aforementioned metro...will only go low end chance. Frontal boundary settles over the area on Sunday and instead of between weather systems...we will have the squeeze play upon us with moisture converging over most of the area. PW values increase to just over 2 inches and with some upper impulses possible across the northern tier...have gone with high end chance pops. A chunk of the enhanced moisture that has been over the Carolinas moves into the area for Monday and marches west to affect west central GA on Tues. Although mid levels remain relatively warm at -4C to -5C...plenty of low level CAPE around to allow for high end chance to low end likely coverage. This disturbed pattern continues right into Wed and if this pattern were in the short term I would probably go likely for the values I am seeing but this fat out will stick to high end chance for now. Deese && .AVIATION... 18Z Update... Scattered showers and thunderstorms will persist into the evening hours. With the atmos remaining so moist and a little unstable into the overnight hours...isolated showers will continue possible overnight. However, since coverage will be sparse, will not mention in the TAF for now. Tomorrow should be very similar to today, possibly with a bit more coverage with a little better upper level support. Winds should remain east into mid morning Friday...and then may try to go on the west side tomorrow afternoon. However, speeds will remain pretty light and should average less than 7kt. //ATL Confidence...18Z Update... Med confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 90 73 90 72 / 50 50 50 30 Atlanta 90 75 90 74 / 50 50 50 30 Blairsville 87 70 85 67 / 50 50 50 30 Cartersville 93 72 91 72 / 50 50 40 30 Columbus 93 75 94 75 / 40 40 50 20 Gainesville 88 74 87 72 / 50 50 50 30 Macon 92 73 93 74 / 50 50 60 20 Rome 93 72 92 72 / 50 50 40 30 Peachtree City 91 71 90 71 / 50 50 50 30 Vidalia 92 75 90 74 / 60 50 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 4, 5:10 AM EDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 510 AM EDT THU AUG 4 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 510 AM EDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STRONG STORMS ARE POSSIBLE TOWARD THE PEAK OF DAYTIME HEATING AND INTO THE EARLY EVENING HOURS. GUSTY WINDS UP TO 50 MPH AND FREQUENT LIGHTNING CAN BE EXPECTED WITH ANY STRONG STORMS. OF MORE CONCERN TODAY IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND MINOR FLOODING CONCERNS. THIS WOULD PRIMARILY BE OVER NORTHEAST GEORGIA WHERE ABUNDANT MOISTURE AND SLOW MOVEMENTS OF STORMS WILL LEAD TO ISOLATED HIGH RAINFALL TOTALS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 4, 1:52 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
152 PM EDT THU AUG 4 2016
GAZ068>070-041830-
UPSON GA-PIKE GA-LAMAR GA-
152 PM EDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UPSON...SOUTHERN PIKE
AND SOUTHWESTERN LAMAR COUNTIES UNTIL 230 PM EDT...
AT 151 PM EDT...A STRONG THUNDERSTORM WAS NEAR MEANSVILLE...OR NEAR
ZEBULON. THIS STORM WAS NEARLY STATIONARY.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
THOMASTON...ZEBULON...MEANSVILLE...THE ROCK...HANNAHS MILL...LIFSEY
SPRINGS...ATWATER AND PIEDMONT.
LAT...LON 3315 8435 3300 8415 3288 8436 3306 8449
TIME...MOT...LOC 1751Z 324DEG 4KT 3304 8436Special weather statement, Aug 4, 2:35 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
235 PM EDT THU AUG 4 2016
GAZ067-069-078-079-041900-
HARRIS GA-TALBOT GA-UPSON GA-MERIWETHER GA-
235 PM EDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARRIS...NORTHERN
TALBOT...WESTERN UPSON AND SOUTHEASTERN MERIWETHER COUNTIES UNTIL 300
PM EDT...
AT 234 PM EDT...A STRONG THUNDERSTORM WAS OVER MANCHESTER...OR 12
MILES NORTH OF TALBOTTON...MOVING SOUTHEAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TALBOTTON...MANCHESTER...WOODBURY...WAVERLY HALL...WARM SPRINGS...
WOODLAND...PRATTSBURG...RALEIGH...PLEASANT HILL...HARRIS CITY...
BAUGHVILLE...OLIVE BRANCH...PO BIDDY CROSSROADS...BIG LAZER CREEK
WMA... FLINT HILL AND SPREWELL BLUFF STATE PARK.
LAT...LON 3303 8454 3302 8453 3301 8454 3300 8453
3299 8453 3298 8452 3297 8452 3298 8450
3273 8432 3272 8434 3271 8434 3263 8473
3300 8476
TIME...MOT...LOC 1834Z 336DEG 16KT 3285 8460Special weather statement, Aug 4, 2:35 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
235 PM EDT THU AUG 4 2016
GAZ002-004-005-011-012-019-041900-
MURRAY GA-GORDON GA-WHITFIELD GA-CHATTOOGA GA-WALKER GA-FLOYD GA-
235 PM EDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MURRAY...GORDON...
SOUTHERN WHITFIELD...CHATTOOGA...SOUTHEASTERN WALKER AND NORTHEASTERN
FLOYD COUNTIES UNTIL 300 PM EDT...
AT 235 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR DALTON TO NEAR SUMMERVILLE...AND MOVING SOUTHEAST
AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...DALTON...CALHOUN...SUMMERVILLE...TRION...RESACA...PLAINVILLE..
.
SHANNON...RANGER...EVERETT SPRINGS...CLOUDLAND...NORTH GEORGIA SPEEDWAY...
SUTTLES MILL...ARMUCHEE...BERRYTON...NICKELSVILLE...JAMES H. FLOYD STATE
PARK...PINSON...SONORAVILLE AND AUDUBON.
LAT...LON 3478 8499 3464 8465 3453 8465 3440 8490
3440 8495 3438 8496 3439 8497 3440 8497
3438 8498 3439 8500 3435 8501 3427 8514
3452 8551
TIME...MOT...LOC 1835Z 302DEG 12KT 3470 8500 3450 8538The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:12 PM EDT | Special Weather Statement | FFC | White | 33 min |
| Aug 3, 11:18 PM EDT | Special Weather Statement | FFC | Hall | 27 min |
| Aug 4, 6:06 AM EDT | Special Weather Statement | FFC | Forsyth | 24 min |
| Aug 4, 7:02 AM EDT | Special Weather Statement | FFC | Forsyth | 43 min |
| Aug 4, 1:52 PM EDT | Special Weather Statement | FFC | Pike | 38 min |
| Aug 4, 3:09 PM EDT | Special Weather Statement | FFC | Gordon | 36 min |
| Aug 4, 3:11 PM EDT | Special Weather Statement | FFC | Troup | 34 min |
| Aug 4, 3:55 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Gilmer, Gordon, Pickens | 35 min |
| Aug 4, 4:20 PM EDT | Special Weather Statement | FFC | Paulding | 25 min |
| Aug 4, 5:23 PM EDT | Special Weather Statement | FFC | Johnson | 37 min |
| Aug 4, 6:12 PM EDT | Special Weather Statement | FFC | Haralson | 33 min |
| Aug 4, 6:42 PM EDT | Special Weather Statement | FFC | Fulton | 33 min |
| Aug 4, 7:17 PM EDT | Special Weather Statement | FFC | DeKalb | 28 min |
| Aug 4, 7:23 PM EDT | Special Weather Statement | FFC | Carroll | 37 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.